Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 10, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 10, 2015, 10:10 AM PST for San Juan County, Washington. It took effect at Nov 10, 2015, 7:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 10:10 AM PST (18:10 UTC)
- In effect from
- Nov 10, 2015, 7:00 PM PST
- Expired
- Nov 11, 2015, 1:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 6.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS76 KSEW 101810 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1010 AM PST TUE NOV 10 2015 WAZ001-503-506-510-110215- /O.NEW.KSEW.WI.Y.0010.151111T0300Z-151111T0900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1010 AM PST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST WEDNESDAY. * TIMING...WIND WILL BE STRONGEST FOR A FEW HOURS EACH SIDE OF 10 PM TONIGHT. * WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS OF THESE SPEEDS CAN CAUSE SOME TREES TO FALL AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
383 WWUS76 KSEW 110147 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 547 PM PST TUE NOV 10 2015 WAZ001-503-506-510-110900- /O.CON.KSEW.WI.Y.0010.151111T0300Z-151111T0900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 547 PM PST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST WEDNESDAY... * TIMING...WINDS WILL PROBABLY BE STRONGEST FROM AROUND 8 PM TO MIDNIGHT. * WINDS...SOUTHERLY 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS OF THESE SPEEDS CAN CAUSE SOME TREES TO FALL AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 9:50 AM PST, 20 minutes earlier.
Area forecast discussion, Nov 10, 9:50 AM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 950 AM PST TUE NOV 10 2015...UPDATED MARINE/AVIATION .SYNOPSIS...AN UPPER LEVEL RIDGE WILL GIVE A SHORT DRY SPELL TODAY. A FRONT WILL PRODUCE WET AND WINDY WEATHER THIS EVENING THROUGH WEDNESDAY WITH SNOW IN THE CASCADES. A STRONG FRONTAL SYSTEM WILL BRING WET AND WINDY WEATHER THURSDAY NIGHT THROUGH SATURDAY. AN UPPER LEVEL TROUGH WILL BRING SHOWERS ON SUNDAY. && .SHORT TERM...AN UPPER LEVEL SHORTWAVE RIDGE WILL MOVE ACROSS WESTERN WASHINGTON TODAY GIVING A SHORT DRY PERIOD. STRATUS AND FOG OVER THE INTERIOR THIS MORNING WILL CLEAR SOMEWHAT BY AFTERNOON BUT BY THEN HIGH CLOUDS FROM THE NEXT SYSTEM WILL BE INVADING. HIGHS TODAY WILL BE MOSTLY AROUND 50 BUT SOME PLACES THAT ARE STILL IN THE 30S WILL PROBABLY NOT GET MUCH ABOVE 45. A FAST MOVING FRONT WILL MOVE SOUTHEAST THROUGH THE AREA TONIGHT WITH WESTERLY FLOW ALOFT BECOMING NORTHWESTERLY WEDNESDAY AFTERNOON. THE COOL AIR MASS MEANS THIS SYSTEM WILL MAINLY BE A SNOW PRODUCER FOR THE MOUNTAINS...AND THE QUICK TRAVERSE MEANS PROBABLY NOT THAT MUCH SNOW. MESOSCALE MODELS BRING ABOUT ONE INCH OF WATER TO THE CASCADE PASSES DURING THE 24 HOURS 00Z WEDNESDAY TO 00Z THURSDAY AND ABOUT HALF THAT TO HURRICANE RIDGE IN THE OLYMPICS. WILL CONVERT THE WINTER STORM WATCH IN THE CASCADES TO A WINTER WEATHER ADVISORY AND MAY ALSO PUT ONE UP FOR THE OLYMPICS. THE PASSES WILL PROBABLY GET HIGH END ADVISORY AMOUNTS...6 TO 11 INCHES. THERE WILL ALSO BE A BRIEF PERIOD OF WINDINESS AHEAD OF THIS FRONT. THE WINDIEST SPOT APPEARS TO BE THE NORTH INTERIOR WHERE MODELS SHOW A SHORT PERIOD OF 20-35 MPH SOUTHERLY WIND AROUND 06Z TONIGHT. WILL ISSUE A WIND ADVISORY FOR THE FOUR NORTHWEST INTERIOR ZONES. THE COAST IS LESS WINDY SO WILL LIMIT WINDS TO 20-30 MPH THERE. SOME OTHER INTERIOR ZONES WILL HAVE 15-30 MPH TONIGHT. AN UPPER LEVEL SHORTWAVE TROUGH FOLLOWING THE FRONT WILL CROSS THE AREA WEDNESDAY MORNING...OTHERWISE UNSTABLE NW FLOW ALOFT WILL PREVAIL BEHIND THE COLD FRONT THROUGH WEDNESDAY NIGHT. THIS WILL KEEP SCATTERED SHOWERS GOING. ONSHORE FLOW WILL ALLOW A CONVERGENCE ZONE TO SET UP OVER CENTRAL PUGET SOUND MAKING SHOWERS MORE LIKELY. THE NEXT STRONG FRONTAL SYSTEM WILL ARRIVE THURSDAY AFTERNOON. STRONG WESTERLY FLOW ALOFT WILL BRING A PLUME OF MOISTURE WITH STRONG WARM ADVECTION. RAIN WILL SPREAD INLAND THURSDAY AFTERNOON. HEAVY RAIN WILL PROBABLY DEVELOP ALONG THE COAST AND OVER THE OLYMPICS BY LATE THURSDAY AFTERNOON THEN SPREAD TO THE CASCADES OVERNIGHT. STRONG SOUTHEAST PRESSURE GRADIENTS WILL BRING WINDY CONDITIONS. KAM/BURKE .LONG TERM...PREVIOUS DISCUSSION...THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN MAINTAINING STRONG MOIST W FLOW ALOFT OVER W WA THURSDAY EVENING THROUGH SATURDAY. THE LAST THREE RUNS OF THE GFS HAVE BROUGHT HEAVY RAIN TO THE OLYMPICS AND CASCADES WITH BULLSEYES OF AROUND 10 INCHES OVER THE 54 HOUR PERIOD 18Z THURSDAY THROUGH 00Z SUNDAY. THE ECMWF IS A LITTLE LIGHTER AT AROUND 8 INCHES OVER THE OLYMPICS. IF THE GFS ENDS UP BEING CORRECT THEN THERE WILL PROBABLY BE SOME FLOODING OF W WA RIVERS THROUGH THE WEEKEND. A COLD FRONT WILL SLIDE SE ACROSS W WA SATURDAY WHICH SHOULD END THE HEAVY RAIN. AN UPPER LEVEL TROUGH WILL MAINTAIN SHOWERS OVER THE AREA ON SUNDAY. THE STRONG SE PRESSURE GRADIENTS FROM THURSDAY WILL LIKELY CONTINUE ON FRIDAY...BUT SO FAR SE WINDS LOOK TO REMAIN BELOW OR JUST NEAR LOW END ADVISORY CRITERIA. THE WAVEWATCH MODEL BRINGS A SHORT PERIOD OF 16 TO 20 FT SWELL TO THE COAST FRIDAY AFTERNOON AND EVENING. THE SWELL PERIOD IS FAIRLY LONG AT 16 TO 18 SECONDS SO A LOW END HIGH SURF ADVISORY MAY BE NEEDED. BEACH EROSION AROUND THE N JETTY AT OCEAN SHORES IS ALSO A CONCERN. KAM && .HYDROLOGY...FLOODING IS UNLIKELY ON AREA RIVERS THROUGH THURSDAY MORNING. SIGNIFICANT RAINFALL IS LIKELY THURSDAY AFTERNOON THROUGH SATURDAY. THE GFS AND ECMWF BOTH SHOW STRONG MOIST WESTERLY FLOW ALOFT AIMED AT WESTERN WASHINGTON WITH STRONG LOW LEVEL WARM ADVECTION. THE GFS INDICATES A COUPLE OF IMPULSES OF WARM ADVECTION WILL REACH THE AREA BEFORE THE COLD FRONT MOVES ACROSS THE AREA SATURDAY. THE LAST 3 RUNS OF THE GFS...18Z...00Z...AND 06Z HAVE SHOWN IMPRESSIVE RAINFALL ACCUMULATIONS OVER THE AREA FROM 18Z THURSDAY THROUGH 00Z SUNDAY. THE GFS HAS BULLSEYES OF AROUND 9 INCHES OVER THE OLYMPICS AND OVER THE CENTRAL CASCADES...WHILE THE ECMWF IS A LITTLE LOWER AT AROUND 8 INCHES. THIS WOULD BE ENOUGH TO PRODUCE FLOODING ON AREA RIVERS. KAM && .AVIATION...A STRONG SURFACE FRONT WILL REACH THE WASHINGTON COAST EARLY THIS EVENING AND PUSH THROUGH PUGET SOUND BY BY MIDNIGHT. THE ASSOCIATED FAST MOVING TROUGH WILL TRAVERSE THE REGION TONIGHT AND SHIFT EAST WEDNESDAY. AIR MASS STABLE AND BECOMING MOIST AT ALL LEVELS. RAIN WILL DEVELOP THIS EVENING...THEN TAPER TO SHOWERS ACROSS THE AREA LATE TONIGHT AND WEDNESDAY. SOUTH FLOW IS LIGHT THIS MORNING AND A FEW SPOTS CONTINUE TO HAVE IFR FOG. THESE AREAS SHOULD IMPROVE TO AT LEAST MVFR CIGS BY MIDDAY. GENERALLY VFR CONDITIONS THIS AFTERNOON THEN AREAS OF MVFR TONIGHT ASSOCIATED WITH THE FRONTAL SYSTEM. KSEA...RESIDUAL FOG SHOULD DISPERSE BY 11 AM GIVEN THE SOUTHERLY FLOW OF 5-8 KT TODAY. RAIN DEVELOPING WITH A FRONT THIS EVENING PUSHING THROUGH THE TERMINAL BY AROUND 10 PM. SOUTH WINDS 10-15 KT W/ GUSTS 25 KT...BECOMING SOUTHWESTERLY 13-17 KT W/ GUSTS TO NEAR 30 KT ALONG AND JUST BEHIND THE FRONT...EASING WEDNESDAY MORNING. && .MARINE...LATEST COMPUTER MODEL GUIDANCE SHOWS SOUTHERLY WINDS PICKING THIS AFTERNOON AND POSSIBLY REACHING SMALL CRAFT BY LATER IN THE DAY. THE GALE WARNING WAS MOVED UP BY A COUPLE HOURS TO ACCOUNT FOR THE INCREASING AFTERNOON WINDS. SOUTHERLY GALE FORCE WINDS WILL DEVELOP ALONG AND AHEAD OF A FRONT THIS EVENING...THEN A WESTERLY PUNCH OF GALES IN THE STRAIT DEVELOPS LATER THIS EVENING INTO WEDNESDAY. THE GALE WAS ALSO EXTENDED TO INCLUDE THE NORTH INLAND WATERS TONIGHT ALONG THE FRONT. SOUTH TO SOUTHWEST WINDS WILL RAMP UP TO 20 TO 30 KT TONIGHT OVER PUGET SOUND AND ADMIRALTY INLET. WILL MONITOR THIS AREAS CLOSELY AS A BRIEF GALE COULD OCCUR ALTHOUGH UNLIKELY. ADDITIONAL FRONTS BRING GALES OR SMALL CRAFT ADVISORY WINDS TO THE WATERS AT TIMES THURSDAY THROUGH THE WEEKEND. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...WINTER WEATHER ADVISORY TONIGHT CASCADES. PZ...GALE WARNING COASTAL WATERS...ENTIRE STRAIT OF JUAN DE FUCA..AND NORTHERN INLAND WATERS...SMALL CRAFT ADVISORY REMAINING INLAND WATERS. && WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:41 AM PST | Gale Warning | SEW | 34 hr | |
| Nov 10, 2:41 AM PST | Small Craft Advisory | SEW | 42 hr | |
| Nov 10, 10:06 AM PST | Winter Weather Advisory | SEW | 24 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.